Alert archive / South Dakota / Flash Flood Watches in 2018

Flash Flood Watch 4, NWS Sioux Falls, SD

July 12, 201818 counties in South Dakota; 8 counties in Minnesota; 5 counties in Iowa

NWS Sioux Falls, SD issued this flash flood watch at Jul 12, 2018, 4:47 AM CDT for 18 counties in South Dakota; 8 counties in Minnesota; 5 counties in Iowa. It took effect at Jul 12, 2018, 5:00 PM CDT. It was in force for 14 hr.

The area

The counties it named.

The facts

Issued
Jul 12, 2018, 4:47 AM CDT (09:47 UTC)
In effect from
Jul 12, 2018, 5:00 PM CDT
Expired
Jul 13, 2018, 6:45 AM CDT
In force
14 hr
Issued by
NWS Sioux Falls, SD
Flood severity
None
All 31 counties

Dickinson County, IA, Lyon County, IA, O'Brien County, IA, Osceola County, IA, Sioux County, IA, Cottonwood County, MN, Jackson County, MN, Lincoln County, MN, Lyon County, MN, Murray County, MN, Nobles County, MN, Pipestone County, MN, Rock County, MN, Bon Homme County, SD, Brookings County, SD, Charles Mix County, SD, Clay County, SD, Davison County, SD, Douglas County, SD, Gregory County, SD, Hanson County, SD, Hutchinson County, SD, Lake County, SD, Lincoln County, SD, McCook County, SD, Miner County, SD, Minnehaha County, SD, Moody County, SD, Turner County, SD, Union County, SD, Yankton County, SD

The radar

The Sioux Falls radar (KFSD), 5 km from the middle of the area, began a volume at 09:48 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Aberdeen, SD (KABR), launched 00:00Z, 9.8 hours before the alert went out and 196 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Aberdeen, SD at 00:00Z on 2018-07-12Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2091 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Aberdeen, SD at 00:00Z on 2018-07-12The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 64 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2091 J/kg
Mixed-layer CIN
-119 J/kg
Mixed-layer LCL
1837 m above ground
0-6 km bulk shear
27 kt
0-1 km storm-relative helicity
64 m²/s²
0-3 km storm-relative helicity
296 m²/s²
Significant tornado parameter
0.2
Supercell composite
14.1

Open this sounding in Storm Lab

The text

As transmitted.

568 
WGUS63 KFSD 120947
FFAFSD

URGENT - IMMEDIATE BROADCAST REQUESTED
Flood Watch
National Weather Service Sioux Falls SD
447 AM CDT Thu Jul 12 2018

IAZ001>003-012-013-MNZ071-072-080-081-089-090-097-098-SDZ040-050-
054>056-059>071-121800-
/O.NEW.KFSD.FF.A.0004.180712T2200Z-180714T1200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Lyon IA-Osceola-Dickinson-Sioux-O'Brien-Lincoln MN-Lyon MN-Murray-
Cottonwood-Nobles-Jackson-Pipestone-Rock-Brookings-Gregory-Miner-
Lake-Moody-Davison-Hanson-McCook-Minnehaha-Charles Mix-Douglas-
Hutchinson-Turner-Lincoln SD-Bon Homme-Yankton-Clay SD-Union-
447 AM CDT Thu Jul 12 2018

...FLASH FLOOD WATCH IN EFFECT FROM LATE THIS AFTERNOON THROUGH
SATURDAY MORNING...

The National Weather Service in Sioux Falls has issued a

* Flash Flood Watch for portions of northwest Iowa, southwest 
  Minnesota, and South Dakota, including the following areas, in 
  northwest Iowa, Dickinson, Lyon IA, O'Brien, Osceola, and 
  Sioux. In southwest Minnesota, Cottonwood, Jackson, Lincoln 
  MN, Lyon MN, Murray, Nobles, Pipestone, and Rock. In South 
  Dakota, Bon Homme, Brookings, Charles Mix, Clay SD, Davison, 
  Douglas, Gregory, Hanson, Hutchinson, Lake, Lincoln SD, 
  McCook, Miner, Minnehaha, Moody, Turner, Union, and Yankton. 

* From late this afternoon through Saturday morning

* Thunderstorms will start to develop late this afternoon and
  become more widespread tonight into early Friday. Additional
  storms will spread across the area Friday afternoon and evening,
  before shifting through northwest Iowa later Friday night.
  Thunderstorms will likely be slow moving, with some rainfall
  rates reaching one to two inches per hour. Repeated storms will
  result in a fairly widespread area of 1 to 2 inch rainfall
  amounts through Friday night, with potential for rainfall
  tallying locally 3 inches or more.

* Heavy rains can lead to flash flooding, with water covered roads
  and urban flooding. Be especially careful for water over roads
  and flash flooding at night. Additional heavy rains may also
  lead to renewed or enhanced river flooding.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Flash Flood Watch means that conditions may develop that lead
to flash flooding. Flash flooding is a very dangerous situation.

You should monitor later forecasts and be prepared to take action
should Flash Flood Warnings be issued.

&&

$$
4 follow-up statements
813 
WGUS63 KFSD 121620
FFAFSD

Flood Watch
National Weather Service Sioux Falls SD
1120 AM CDT Thu Jul 12 2018


IAZ001>003-012-013-MNZ071-072-080-081-089-090-097-098-SDZ040-050-
054>056-059>071-130515-
/O.CON.KFSD.FF.A.0004.180712T2200Z-180714T1200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Lyon IA-Osceola-Dickinson-Sioux-O'Brien-Lincoln MN-Lyon MN-Murray-
Cottonwood-Nobles-Jackson-Pipestone-Rock-Brookings-Gregory-Miner-
Lake-Moody-Davison-Hanson-McCook-Minnehaha-Charles Mix-Douglas-
Hutchinson-Turner-Lincoln SD-Bon Homme-Yankton-Clay SD-Union-
1120 AM CDT Thu Jul 12 2018

...FLASH FLOOD WATCH REMAINS IN EFFECT FROM 5 PM CDT THIS
AFTERNOON THROUGH SATURDAY MORNING...

The Flash Flood Watch continues for

* Portions of northwest Iowa, southwest Minnesota, and South 
  Dakota, including the following areas, in northwest Iowa, 
  Dickinson, Lyon IA, O'Brien, Osceola, and Sioux. In southwest 
  Minnesota, Cottonwood, Jackson, Lincoln MN, Lyon MN, Murray, 
  Nobles, Pipestone, and Rock. In South Dakota, Bon Homme, 
  Brookings, Charles Mix, Clay SD, Davison, Douglas, Gregory, 
  Hanson, Hutchinson, Lake, Lincoln SD, McCook, Miner, 
  Minnehaha, Moody, Turner, Union, and Yankton. 

* From 5 PM CDT this afternoon through Saturday morning

* Thunderstorms will start to develop late this afternoon and
  become more widespread tonight into early Friday. Additional
  storms will spread across the area Friday afternoon and evening,
  before shifting through northwest Iowa later Friday night.
  Thunderstorms will likely be slow moving, with some rainfall
  rates reaching one to two inches per hour. Repeated storms will
  result in a fairly widespread area of 1 to 2 inch rainfall
  amounts through Friday night, with potential for rainfall of 3 
  inches or more. 

* Heavy rains can lead to flash flooding, with water covered 
  roads and urban flooding. Be especially careful for water over 
  roads and flash flooding at night. Additional heavy rains may 
  also lead to renewed or enhanced river flooding. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Flash Flood Watch means that conditions may develop that lead
to flash flooding. Flash flooding is a very dangerous situation.

You should monitor later forecasts and be prepared to take action
should Flash Flood Warnings be issued.

&&

$$
484 
WGUS63 KFSD 122017
FFAFSD

Flood Watch
National Weather Service Sioux Falls SD
317 PM CDT Thu Jul 12 2018

IAZ001>003-012-013-MNZ071-072-080-081-089-090-097-098-SDZ040-050-
054>056-059>071-130430-
/O.CON.KFSD.FF.A.0004.180712T2200Z-180714T1200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Lyon IA-Osceola-Dickinson-Sioux-O'Brien-Lincoln MN-Lyon MN-Murray-
Cottonwood-Nobles-Jackson-Pipestone-Rock-Brookings-Gregory-Miner-
Lake-Moody-Davison-Hanson-McCook-Minnehaha-Charles Mix-Douglas-
Hutchinson-Turner-Lincoln SD-Bon Homme-Yankton-Clay SD-Union-
317 PM CDT Thu Jul 12 2018

...FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH SATURDAY MORNING...

The Flash Flood Watch continues for

* Portions of northwest Iowa, southwest Minnesota, and South 
  Dakota, including the following areas, in northwest Iowa, 
  Dickinson, Lyon IA, O'Brien, Osceola, and Sioux. In southwest 
  Minnesota, Cottonwood, Jackson, Lincoln MN, Lyon MN, Murray, 
  Nobles, Pipestone, and Rock. In South Dakota, Bon Homme, 
  Brookings, Charles Mix, Clay SD, Davison, Douglas, Gregory, 
  Hanson, Hutchinson, Lake, Lincoln SD, McCook, Miner, 
  Minnehaha, Moody, Turner, Union, and Yankton. 

* Through Saturday morning

* Thunderstorms will start to develop late this afternoon and 
  become more widespread tonight into early Friday. Additional 
  storms will spread across the area Friday afternoon and 
  evening, before shifting through northwest Iowa later Friday 
  night. Thunderstorms will likely be slow moving, with some 
  rainfall rates reaching one to two inches per hour. Repeated 
  storms will result in a fairly widespread area of 1 to 2 inch 
  rainfall amounts through Friday night, with potential for 
  rainfall of 3 inches or more. 

* Heavy rains can lead to flash flooding, with water covered 
  roads and urban flooding. Be especially careful for water over 
  roads and flash flooding at night. Additional heavy rains may 
  also lead to renewed or enhanced river flooding. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Flash Flood Watch means that conditions may develop that lead
to flash flooding. Flash flooding is a very dangerous situation.

You should monitor later forecasts and be prepared to take action
should Flash Flood Warnings be issued.

&&

$$
908 
WGUS63 KFSD 130715
FFAFSD

URGENT - IMMEDIATE BROADCAST REQUESTED
Flood Watch
National Weather Service Sioux Falls SD
215 AM CDT Fri Jul 13 2018

IAZ001>003-012-013-MNZ071-072-080-081-089-090-097-098-SDZ040-050-
054>056-059>071-131500-
/O.EXT.KFSD.FF.A.0004.000000T0000Z-180713T1500Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Lyon IA-Osceola-Dickinson-Sioux-O'Brien-Lincoln MN-Lyon MN-Murray-
Cottonwood-Nobles-Jackson-Pipestone-Rock-Brookings-Gregory-Miner-
Lake-Moody-Davison-Hanson-McCook-Minnehaha-Charles Mix-Douglas-
Hutchinson-Turner-Lincoln SD-Bon Homme-Yankton-Clay SD-Union-
215 AM CDT Fri Jul 13 2018

...FLASH FLOOD WATCH NOW IN EFFECT UNTIL 10 AM CDT THIS MORNING...

The Flash Flood Watch is now in effect for

* Portions of northwest Iowa, southwest Minnesota, and South 
  Dakota, including the following areas, in northwest Iowa, 
  Dickinson, Lyon IA, O'Brien, Osceola, and Sioux. In southwest 
  Minnesota, Cottonwood, Jackson, Lincoln MN, Lyon MN, Murray, 
  Nobles, Pipestone, and Rock. In South Dakota, Bon Homme, 
  Brookings, Charles Mix, Clay SD, Davison, Douglas, Gregory, 
  Hanson, Hutchinson, Lake, Lincoln SD, McCook, Miner, 
  Minnehaha, Moody, Turner, Union, and Yankton. 

* Until 10 AM CDT this morning

* Thunderstorms this morning will continue to have high rainfall
  rates of 1 to 2 inches per hour, which could cause flash
  flooding. Thunderstorms are forecast to weaken by late morning 
  today (Friday), ending the flash flood threat.
 
* Heavy rains can lead to flash flooding, with water covered 
  roads and urban flooding. Be especially careful for water over 
  roads and flash flooding at night. Additional heavy rains may 
  also lead to renewed or enhanced river flooding. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Flash Flood Watch means that conditions may develop that lead
to flash flooding. Flash flooding is a very dangerous situation.

You should monitor later forecasts and be prepared to take action
should Flash Flood Warnings be issued.

&&

$$
226 
WGUS63 KFSD 131145
FFAFSD

Flood Watch
National Weather Service Sioux Falls SD
645 AM CDT Fri Jul 13 2018

IAZ001>003-012-013-MNZ071-072-080-081-089-090-097-098-SDZ040-050-
054>056-059>071-131245-
/O.CAN.KFSD.FF.A.0004.000000T0000Z-180713T1500Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Lyon IA-Osceola-Dickinson-Sioux-O'Brien-Lincoln MN-Lyon MN-Murray-
Cottonwood-Nobles-Jackson-Pipestone-Rock-Brookings-Gregory-Miner-
Lake-Moody-Davison-Hanson-McCook-Minnehaha-Charles Mix-Douglas-
Hutchinson-Turner-Lincoln SD-Bon Homme-Yankton-Clay SD-Union-
645 AM CDT Fri Jul 13 2018

...FLASH FLOOD WATCH IS CANCELLED...

The Flash Flood Watch for portions of northwest Iowa, southwest
Minnesota, and South Dakota has been cancelled. Rainfall rates
have decreased with this morning's remaining showers and 
thunderstorms. Be sure to stay vigilant as you travel this 
morning, as some ponding on roads and in low lying areas may 
continue due to saturated ground. Nevertheless, high impact flash
flooding issues are no longer expected.

$$

What forecasters said that day

The local office's own words before this flash flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Sioux Falls, SD wrote its last area forecast discussion before this flash flood watch went out at Jul 12, 4:35 AM CDT, 12 minutes earlier.

Area forecast discussion, Jul 12, 4:35 AM CDT, 12 minutes before
Area Forecast Discussion
National Weather Service Sioux Falls SD
435 AM CDT Thu Jul 12 2018

.SHORT TERM...(Today through Friday Night)
Issued at 434 AM CDT Thu Jul 12 2018

The recent stretch of dry weather appears to have about run out with
changes on the way as several systems push across the area over the
next several days. The most threatening conditions in terms of
potential severe weather along with areas of very heavy rainfall
will occur over the next 24 to 48 hours, and was the primary focus
of the forecast this morning.

Upper ridge starting to show signs of breaking down as leading wave
forcing convective complex of northern Minnesota makes the initial
knock down and upstream trough in Rockies starts to progress
eastward. Frontal boundary has limped to a line near KHON/K9V9 but
is definitely slowing. For much of the day, lingering warm bubble
aloft will keep precipitation at bay. However, acknowledge the
development of mid clouds from central SD toward tail of complex in
MN and suggests need for an isolated level PoP early this morning
before this feature retreats northward. In the meantime, model trends
have slowed the front a bit more today, leaving the window open to
keep the windows closed again to avoid the oppressive heat and
humidity which will repeat most areas near/south of I-90. Ongoing
heat advisory covers this area well, where heat index values will
again go to 100 to 105 this afternoon. Already a good start with mid
70s to around 80 holding on at 4 am.

By the mid afternoon, will begin to see potential for convective
development with encroaching of larger scale lift from jet
entrance/trough as front sinks toward I-90 by late day. Cap looks to
weaken a bit, but not enough to expect surface based development
initially, rather looks to be favored in slightly post-frontal zone
starting 21-22z as peak heating occurs ahead of the boundary with
MLCAPE likely on the order of 3000 J/kg near the boundary, even with
somewhat limited mid-level lapse rates of 6.5-7C/km. Slightly
stronger mid-level winds are certainly more north than south this
afternoon and evening, but still likely lacking enough shear to get
any more than a brief supercell structure. Convection should
generally develop fairly vigorously with updrafts capable of large
hail and perhaps even a tornado if can work with increased low-level
shear near a boundary, but should also quickly work toward an
outflow-driven state with shear insufficient to maintain balance
with the cold pool. Several short-lived bowing segments would seem
to be the preferred mode not too far into the evening hours.
Depending on how the system aligns, could see a bit better chance
for system relative shear heading toward late evening/early
overnight on the southern flank, but again flow is weak enough that
do not see a long lasting mesovortex potential.

Water is the other significant concern. Pre convective PWAT will
likely be on the order of 1.6 to 1.8 inches which is in excess of
the 90th percentile for OAX and ABR. Dynamically, the area will be
in a prolonged period within a broad jet entrance region, and the
large scale trough shears through and lingers well into Friday
night. In fact, a small scale circulation on the edge of the
monsoonal flow which has migrated over the last day or two from New
Mexico into Colorado looks to get picked up and progresses with the
shearing trough right across the area on Friday into Friday evening.
Likelihood of at least a couple of periods of heavier rainfall, the
training and more widespread band tonight, and that enhanced by the
upper wave on Friday and Friday night. Almost every model solution
has a maximum of somewhere from 3 to 5 inches, and while locations
of this vary, the fact that most every solution has that (or more in
the case of the 00z NAM!), along with the screaming signals in the
dynamic and thermodynamic fields, have decided to post a Flash Flood
Watch along broad axis of heavier rain potential. The continuation
through Friday night is mainly to cover the eastern portions of the
watch which will continue to be a problem with the lollygagging
wave. Likely this could be narrowed down or shifted slightly as we
creep closer to development time, or get a stronger sense the
effective boundary may end up pushing more aggressively southward
and shift the heavier rain threat over the period.

.LONG TERM...(Saturday through Wednesday)
Issued at 434 AM CDT Thu Jul 12 2018

By Saturday, threat for rainfall should start to shift south and
east with departure of the upper wave, and shortwave ridging
returning.  Intervening moisture along with some potential for
clouds will keep temps in the 80s, and likely a continuation of
uncomfortable humidity levels.

Another front works through the region on Sunday as a stronger wave
pushes across southern Canada toward the Great Lakes, but does not
appear as if any appreciable buildup of instability will be possible
and deep layer shear remains fairly modest, both acting to limit
more than an isolated severe weather threat.

Other than a couple of glancing waves off the western high plains
through south central SD areas, likely not a really well-defined
precip threat until at least Tuesday/Wednesday, and even then
confidence is low of that particular occurrence.  At last, some more
comfortable conditions with upper 70s to lower 80s with lower
dewpoints with surface ridge expanding through the eastern plains by
Tuesday night.

&&

.AVIATION...(For the 06Z TAFS through 06Z Thursday night)
Issued at 1037 PM CDT Wed Jul 11 2018

VFR conditions expected to continue through most of the period
before things get much more active by late afternoon Thursday as a
cool front swings through. There is a small chance at a shower or
storm north of the hwy 14 corridor late tonight/early morning but
not expected to impact KHON at this time. Additionally, still
the potential for marginal LLWS overnight.

A better chance of thunderstorms arrives by the late afternoon
hours with KFSD and KHON looking to be the most heavily impacted
terminals. Gusty winds and heavy rain appear to be the main
threats with these storms, some of which could be severe.
Due to uncertainty in exact timing, will just include VCTS at this
time and add prevailing thunder mention in later TAF issuances.

&&

.FSD WATCHES/WARNINGS/ADVISORIES...
SD...Heat Advisory until 8 PM CDT this evening for SDZ050-059>071.

     Flash Flood Watch from this afternoon through Saturday morning
     for SDZ040-050-054>056-059>071.

MN...Heat Advisory until 8 PM CDT this evening for MNZ089-090-098.

     Flash Flood Watch from this afternoon through Saturday morning
     for MNZ071-072-080-081-089-090-097-098.

IA...Heat Advisory until 8 PM CDT this evening for IAZ001>003-012>014-
     020>022-031-032.

     Flash Flood Watch from this afternoon through Saturday morning
     for IAZ001>003-012-013.

NE...Heat Advisory until 8 PM CDT this evening for NEZ013-014.

&&

SHORT TERM...Chapman
LONG TERM...Chapman
AVIATION...Kalin
Hazardous weather outlook, Jul 11, 5:47 PM CDT, 11 hours before
Hazardous Weather Outlook
National Weather Service Sioux Falls SD
547 PM CDT Wed Jul 11 2018

MNZ071-072-080-081-097-SDZ038>040-052>058-122300-
Lincoln MN-Lyon MN-Murray-Cottonwood-Pipestone-Beadle-Kingsbury-
Brookings-Jerauld-Sanborn-Miner-Lake-Moody-Brule-Aurora-
547 PM CDT Wed Jul 11 2018

This Hazardous Weather Outlook is for portions of southwest
Minnesota, central South Dakota, east central South Dakota, and
south central South Dakota.

.DAY ONE...Tonight

Isolated thunderstorms could develop north of Highway 14 late
tonight. A stronger storm could produce winds to 60 mph.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday

Thunderstorms are expected to develop across the area on Thursday
afternoon and continue through early on Friday. Severe storms will
be possible on Thursday afternoon and evening, with a risk for
large hail up to the size of golf balls and winds to 70 mph. There is
also potential for very heavy rainfall Thursday night into early
Friday. The better chances for severe weather and heavy rainfall
will be south of Highway 14.

Additional thunderstorms will be possible at times through
Sunday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed.

IAZ001>003-012>014-020>022-031-032-MNZ089-090-098-NEZ013-014-
SDZ050-059>071-122300-
Lyon IA-Osceola-Dickinson-Sioux-O'Brien-Clay IA-Plymouth-Cherokee-
Buena Vista-Woodbury-Ida-Nobles-Jackson-Rock-Dixon-Dakota-Gregory-
Davison-Hanson-McCook-Minnehaha-Charles Mix-Douglas-Hutchinson-
Turner-Lincoln SD-Bon Homme-Yankton-Clay SD-Union-
547 PM CDT Wed Jul 11 2018

This Hazardous Weather Outlook is for portions of northwest Iowa,
west central Iowa, southwest Minnesota, northeast Nebraska, south
central South Dakota, and southeast South Dakota.

.DAY ONE...Tonight

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday

Dangerous heat and humidity will continue on Thursday with
afternoon heat index values around 100.

Thunderstorms are expected to develop Thursday afternoon and
Thursday night. Severe storms will be possible, with a risk for
hail up to golf ball size and winds to 70 mph. There is also
potential for very heavy rainfall Thursday night into early
Friday. The better chances for severe weather and heavy rainfall
will extend from south central South Dakota, through the Missouri
River corridor and along the Interstate 90 corridor.

Additional thunderstorms will be possible at times through
Sunday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed.

The office that day

Everything else NWS Sioux Falls, SD issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 12, 4:03 PM CDTSevere Thunderstorm WarningFSDBrookings, Kingsbury, Lake, Miner42 min
Jul 12, 4:38 PM CDTSevere Thunderstorm WarningFSDBrookings, Lake, Moody52 min
Jul 12, 5:08 PM CDTSevere Thunderstorm WarningFSDLake, Minnehaha, Moody52 min
Jul 12, 6:31 PM CDTFlash Flood WarningFSDGregory2 hr
Jul 12, 5:35 PM CDTFlash Flood WarningFSDLincoln, Lyon, Murray, Pipestone3 hr
Jul 12, 5:42 PM CDTSevere Thunderstorm WarningFSDMurray, Pipestone33 min

Nearby

Flash Flood Watches in South Dakota, 2018Flash Flood Watches in Minnesota, 2018Flash Flood Watches in Iowa, 2018Every flash flood watch in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.